MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI LM/RL TIB AUG SZ4 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI LM/RL TIB AUG SZ4 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5545-A-401
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544); Fibrosis (3167)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening, periprosthetic fracture, and arthrofibrosis involving a triathlon augment was reported.The event was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: conclusion of assessment: this inquiry reports another failure of the reimplanted revision implant due to loosening and tibial stem fracture.I can confirm that this event took place since i was able to review the x-rays and photographs and operation notes.The root cause of loosening is multifactorial.The surgeon elected to use a hybrid cement/cementless technique which in my experience has not been successful.I would also be concerned that it was decided to go ahead with reimplantation, despite a frozen section that showed acute inflammation.I would have re-debrided and inserted another spacer.The loosening can be due to recurrent infection and the hybrid technique.Regarding fracture of the tibial stem, causes are multifactorial including surgical technique, infection, implant factors and patient factors.Given the single postoperative revision xray i would have concern about the longevity of the construct due to the varus positioning and radiolucencies.The root cause of arthrofibrosis is multifactorial including surgical technique factors and patient factors.The root cause of a tibial plateau fracture is also multifactorial including trauma, and patient factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the events were confirmed through review of the provided medical records by a clinical consultant.The exact cause of the events could not be determined because insufficient information was provided.Additional information including return of the device, operative notes from the implantation surgery, and pathology reports are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Not available.
 
Event or Problem Description
It was reported by patient's wife, patient had a right tka on 2010 (approx).Within a year of the surgery patient started to experience pain and swelling.The patient followed up with his surgeon and was told he had an infection and was revised on 2012 (approx).The patient was implanted with an antibiotic spacer and approx 3-5 months later the patient was implanted.Early this year the patient started to experience pain.On (b)(6), 2021 the patient followed up with his surgeon where an x-ray was taken and was told that his implant was cracked.The surgeon recommended revision.Patient would like some assistance with (b)(6) and revision surgery.Patient is seeking compensation.This pi is for pain and crack/fracture after revision.Update: "new surgery that happened (b)(6) 2021, to replace the cracked prosthetic." update (b)(6) 2022: review of medical files indicated loosening of both tibial and femoral components.
 
Event or Problem Description
It was reported by patient's wife, patient had a right tka on 2010 (approx).Within a year of the surgery patient started to experience pain and swelling.The patient followed up with his surgeon and was told he had an infection and was revised on 2012 (approx).The patient was implanted with an antibiotic spacer and approx 3-5 months later the patient was implanted.Early this year the patient started to experience pain.On (b)(6) 2021 the patient followed up with his surgeon where an x-ray was taken and was told that his implant was cracked.The surgeon recommended revision.Patient would like some assistance with medical bills and revision surgery.Patient is seeking compensation.This pi is for pain and crack/fracture after revision.Update: "new surgery that happened (b)(6) to replace the cracked prosthetic." update 03/feb/2022: review of medical files indicated loosening of both tibial and femoral components.Update 17/feb/2022: tibial plateau fracture and arthrofibrosis were identified intra-operatively during the revision procedure.Update 11-april-2022: femoral components were indicated to be "well-positioned, well-fixed" in revision op report, and they were not explanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening, periprosthetic fracture, and arthrofibrosis involving a triathlon augment was reported.The event was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: conclusion of assessment: [this] inquiry reports another failure of the reimplanted revision implant due to loosening and tibial stem fracture arthrofibrosis and tibial plateau fracture.I can confirm that [these] events took place since i was able to review the x-rays and photographs and operation notes.The root cause of loosening is multifactorial, including surgical technique factors and patient factors.Regarding fracture of the tibial stem, causes are also multifactorial including surgical technique factors, patient factors, and implant factors.The root cause of arthrofibrosis is multifactorial including surgical technique factors and patient factors.The root cause of a tibial plateau fracture is also multifactorial including surgical technique factors, trauma, and patient factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the events were confirmed through review of the provided medical records by a clinical consultant.The exact cause of the events could not be determined from the information provided.No further investigation for this event is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRI LM/RL TIB AUG SZ4 5MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13563853
Report Number0002249697-2022-00248
Device Sequence Number19325119
Product Code MBH
UDI-Device Identifier07613327026153
UDI-Public07613327026153
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model Number5545-A-401
Device Catalogue Number5545-A-401
Device Lot NumberFPZEA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight77 KG